Jump to content
CrazyBoards.org

Recommended Posts

Has anyone else experienced this? I no longer get the benefits and only the side effects. Irritability, less focus,  strung out feeling, scattered. 

It use to work great for me. I could get things done, be attentive. 

Now it just takes a toll on me no matter how low a dose. I took 5mg three times today and just feel like shit. 

Is it possible this drug isn't working for me anymore? I've been rxed  the xr too but don't take it because it makes me tired. 

Link to comment
Share on other sites

Adderall didn't work for me and it made me manic after a short time. There are a lot of adhd drugs out there besides Adderall, though. Ask your doc about trying a different one. 

I took Concerta for almost 10 years and it worked wonderfully all the way until I had to stop it (started causing psychosis). 

Good luck.

Link to comment
Share on other sites

Butterflyx -

It is possible for Adderall to become less effective (or rather, for it to take a higher dose to achieve the same effect) after long-term use.  That is part of the danger of addiction with medications like Adderall.  I periodically try to take what I call "Adderall holidays" of from two days to a week from time to time in which I forego taking it to ensure that I don't become habituated to it and it retains its potency for me.  When I pick it back up again, I always find that it feels more effective.

At this point, however, given your other recent postings, you may not want to try much experimenting with your dosages or timings, but stick to what your pdoc has prescribed.  When you do have your next appointment, you may want to address this with your pdoc.  As saintalto points out above, there are a number of effective alternatives to Adderall for ADHD.

I should also point out that in more than one instance you have stated that you have been noncompliant with your meds because of their side effects (making you tired, etc.).  One of the things we emphasize here at CB is that every one of us who struggles with MI has to face the question of "Which sucks least - the MI or the side effects?"  It's usually not a question of how to escape suckage.  Suckage is our lot in life.  The choice you are given is how little suckage you have to put up with.  Is it better to be tired or crazy?  If it's better to be tired, take your meds.  In time, better meds will come along.  In more time, someday, science will catch up with us and, God willing, cure these scourges.  But for now, take your meds, rest when you fell tired, and carry on.

Link to comment
Share on other sites

  • 9 months later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...